Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 85, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 15, 2004, 5:13 PM MDT for Box Butte County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2004, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 15, 2004, 6:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The North Platte radar (KLNX), 191 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 152313 SVRCYS NEC013-160000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 511 PM MDT SUN AUG 15 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE * UNTIL 600 PM MDT * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS 19 MILES NORTH NORTHEAST OF ALLIANCE ALONG THE BOX BUTTE/SHERIDAN COUNTY LINE...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALLIANCE BY 555 PM MDT LAT...LON 4244 10278 4242 10287 4208 10302 4209 10276 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:55 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 15, 1:55 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT SUN AUG 15 2004 .SHORT TERM...NORTHWEST FLOW WILL CONTINUE ALOFT OVER THE CWA TONIGHT AND MONDAY AS UPPER RIDGE REMAINS OVER THE INTER-MOUNTAIN WEST. EASTERLY WINDS WILL OCCUR ACROSS MUCH OF THE AREA...ESPECIALLY EAST OF THE LARAMIE RANGE...AS SURFACE HIGH REMAINS OVER THE NORTHERN PLAINS. LOW LEVELS WILL BE DRY...HOWEVER SOME MID LEVEL MOISTURE WILL BE PRESENT THROUGH MONDAY EVENING. LIS THIS EVENING WILL BE -4 ACROSS THE SOUTHERN PANHANDLE...WITH CAPES OF 850 TO 1000 J/KG. HOWEVER WINDS AT 500 MB ARE LESS THAN 30 KTS. WILL GO WITH ISOLATED THUNDERSTORMS THIS EVENING...MAINLY EAST OF THE LARAMIE RANGE. SOME STORMS WILL BE STRONG IN THE PANHANDLE...BUT BELIEVE SEVERE THREAT WILL BE TO THE EAST OF THE CWA. ISOLATED THUNDERSTORMS WILL OCCUR ONCE AGAIN MONDAY AFTERNOON...HOWEVER THE FOCUS WILL SHIFT TO THE EXTREME SOUTHERN PORTION ON THE AREA. .LONG TERM...THE CWA REMAINS CAUGHT BETWEEN THE PERSISTENT WEST COAST RIDGE AND A STRENGTHENING LONG WAVE TROUGH OVER THE MID CONTINENT. THIS WILL GENERALLY KEEP TEMPERATURES SLIGHTLY BELOW NORMAL AND ALLOW FREQUENT INFLUXES OF MOISTURE FOR NEAR NORMAL TO SLIGHTLY ABOVE NORMAL AMOUNTS OF PRECIPITATION. A REINFORCING COLD FRONT PUSHES THROUGH WYOMING AND WESTERN NEBRASKA TUESDAY MORNING IN RESPONSE TO AN UPPER LOW THAT CROSSES UNDER THE WESTERN RIDGE. WIDESPREAD SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE THE RESULT. THE FRONT WILL STALL IN CENTRAL COLORADO FOCUSING THE MAIN PRECIPITATION IN SOUTH CENTRAL COLORADO ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL GENERALLY BE CONFINED TO THE SOUTHERN SECTIONS OF THE CWA...ESPECIALLY ALONG THE COLORADO AND WYOMING OR WESTERN NEBRASKA BORDERS. AN UPPER LEVEL DISTURBANCE WILL SPARK WIDESPREAD SHOWERS AND AFTERNOON THUNDERSTORMS THURSDAY AND FRIDAY AS THE RIDGE IS FORCED TO RETROGRADE TOWARD THE WEST. AN APPROACHING NORTH PACIFIC STORM IN THE GULF OF ALASKA SUNDAY WILL SHIFT THE RIDGE BACK EASTWARD OVER THE ROCKIES AND HELP TEMPERATURES TO REBOUND TO SLIGHTLY ABOVE NORMAL SUNDAY AND MONDAY. HOWEVER...AFTERNOON SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/DCC
Hazardous weather outlook, Aug 15, 9:32 AM MDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 932 AM MDT SUN AUG 15 2004 NEZ001>003-019>021-054-055-WYZ059>070-161115- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 932 AM MDT SUN AUG 15 2004 .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN ISOLATED COVERAGE OF THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS FAR SOUTHEAST WYOMING AND MUCH OF THE WESTERN NEBRASKA PANHANDLE. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AND THE PRIMARY THREATS FROM THE STORMS WILL BE PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:24 PM MDT | Tornado Warning | CYS | Box Butte | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.